Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Nov 3, 2010, 3:52 AM CDT for 4 counties in North Dakota. It took effect at Nov 3, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2010, 3:52 AM CDT (08:52 UTC)
- In effect from
- Nov 3, 2010, 12:00 PM CDT
- Expired
- Nov 3, 2010, 6:54 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 122 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS73 KFGF 030852 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 352 AM CDT WED NOV 3 2010 ...WINDY CONDITIONS ACROSS SOUTHEASTERN NORTH DAKOTA... .A COLD FRONT HAS MOVED THROUGH THE REGION AND WINDS HAVE BECOME NORTHWEST. THE WINDS WILL INCREASE THROUGH THE MORNING HOURS...AND BE STRONGEST ACROSS PORTIONS OF SOUTHEAST NORTH DAKOTA. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. NDZ038-049-052-053-040000- /O.NEW.KFGF.WI.Y.0019.101103T1700Z-101104T0000Z/ BARNES-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER... WAHPETON 352 AM CDT WED NOV 3 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * THE STRONGEST WINDS WILL OCCUR ACROSS PORTIONS OF SOUTHEASTERN NORTH DAKOTA DURING THE AFTERNOON HOURS. * NORTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TG
2 follow-up statements
506 WWUS73 KFGF 031556 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1056 AM CDT WED NOV 3 2010 ...WINDY CONDITIONS ACROSS SOUTHEASTERN NORTH DAKOTA... .THE NORTHWEST WINDS WILL INCREASE THIS MORNING...BECOMING GUSTY ACROSS SOUTHEASTERN NORTH DAKOTA BY THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING. THE WINDS WILL THEN WEAKEN THIS EVENING. NDZ038-049-052-053-040000- /O.CON.KFGF.WI.Y.0019.101103T1700Z-101104T0000Z/ BARNES-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER... WAHPETON 1056 AM CDT WED NOV 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF SOUTHEASTERN NORTH DAKOTA...ESPECIALLY IN THE HIGHER TERRAIN OUTSIDE THE RED RIVER VALLEY. * NORTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ G2
835 WWUS73 KFGF 032354 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 654 PM CDT WED NOV 3 2010 ...WINDS HAVE SUBSIDED OVER SOUTHEAST SOUTH DAKOTA... .THE WIND ADVISORY IS NO LONGER IN EFFECT FOR PARTS OF SOUTHEAST NORTH DAKOTA. NDZ038-049-052-053-040100- /O.CAN.KFGF.WI.Y.0019.000000T0000Z-101104T0000Z/ BARNES-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER... WAHPETON 654 PM CDT WED NOV 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE SETTLED DOWN OVER SOUTHEAST SOUTH DAKOTA AND WINDS HAVE FELL BELOW WIND ADVISORY CRITERIA. SO THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ HOPPES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:40 AM CDT, 12 minutes earlier.
Area forecast discussion, Nov 3, 3:40 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
340 AM CDT WED NOV 3 2010
.DISCUSSION...
PRIMARY CHALLENGES TODAY WILL BE WINDS AND CLOUD COVER AND THEN
CLOUDS AND TEMPERATURES THROUGH THE UPCOMING WEEKEND. GFS/NAM/
ECMWF/GEM HEIGHT/PRESSURE FIELDS ARE IN REASONABLE AGREEMENT AND
WILL UTILIZE A MODEL BLEND FOR THIS FORECAST PACKAGE. HOWEVER...
DID SHY AWAY FROM GFS BEING A QPF/MOISTURE OUTLIER.
MAIN STORY FOR TODAY WILL BE STRONG NORTHWEST WIND DEVELOPING LATE
THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. GFS/NAM
SOUNDINGS ACROSS SOUTHEAST ND SHOW A NEARLY ADIABATIC LAYER UP TO
850 HPA THIS AFTERNOON WITH 30 TO 40 KTS AVAILABLE TO MIX TO THE
SURFACE. WILL ISSUE A WIND ADVISORY FOR BARNES...RANSOM...SARGENT...
AND RICHLAND COUNTIES FROM 17 UTC TO 00 UTC WITH NORTHWEST WIND FROM
25 TO 35 MPH WITH GUSTS TO 40 MPH POSSIBLE. ELSEWHERE...THE
BOUNDARY LAYER IS NOT AS DEEP...BUT STILL EXPECT BREEZY CONDITIONS
WITH SURFACE WIND FROM 15 TO 25 MPH AND GUSTS TO 30 MPH.
OTHER CONCERN TODAY WILL BE CLOUD COVER. 08 UTC SATELLITE SHOWS A
BATCH OF MID-LEVEL CLOUDS ACROSS THE SOUTHERN VALLEY...BUT ALL
OTHER AREAS REMAIN CLEAR. WITH FEW CLOUDS UPSTREAM...MAIN QUESTION
IS WHETHER ADDITIONAL CUMULUS WILL DEVELOP LATER IN THE DAY. MODEL
SOUNDINGS SHOW A MOIST LAYER FROM THE SURFACE TO AROUND 850
HPA...ESPECIALLY ACROSS NORTHWEST MN. WITH THE SHORT-WAVE ACROSS
SOUTHWEST ONTARIO PROGGED TO DIVE SOUTH TODAY...COULD SEE AN
INCREASE IN CLOUDS PRIMARILY EAST OF THE RED RIVER. HIGHS TODAY
WILL RANGE FROM THE UPPER 40S ACROSS NORTHWEST AND WEST CENTRAL
MN WHERE SOME CLOUDS ARE EXPECTED TO THE LOWER 50S ACROSS PORTIONS
OF EASTERN ND WHERE GREATER SOLAR WILL BE THE RULE.
THURSDAY...A 300 HPA 140KT JET AND 850 HPA TO 700 HPA THERMAL
GRADIENT WILL BISECT THE FORECAST AREA ALONG THE RED RIVER
VALLEY. INCREASED CLOUD COVER AND SLIGHTLY COOLER TEMPERATURES ARE
EXPECTED EAST OF THE JET WITH MORE SUN AND SLIGHTLY WARMER
TEMPERATURES TO THE WEST. THE GFS DOES PAINT SOME LIGHT QPF ACROSS
MN...BUT WILL KEEP FORECAST DRY. IF ANYTHING DOES DEVELOP...WOULD
EXPECT TO SEE SOME PATCHY DRIZZLE GIVEN DEPTH OF MOIST LAYER NEAR
THE SURFACE. WINDS WILL NOT BE AS STRONG AS TODAY...BUT BREEZY
NORTHWEST WINDS ARE STILL EXPECTED THROUGH THE DAY.
THE UPPER JET PUSHES EAST ON FRIDAY...ALLOWING A SURFACE HIGH TO
MOVE INTO THE AREA AND DOMINATE THE REGIONAL WEATHER PATTERN.
ASSUMING CLEAR SKIES AND LIGHT WIND...LOWS FRIDAY MORNING WILL DIP
INTO THE LOWER TO MID 20S...BUT DAYTIME HIGHS WILL RISE INTO THE
MID TO UPPER 40S.
FOR THE WEEKEND...DRY WEATHER CONTINUES WITH HIGH TEMPERATURES IN
THE UPPER 40S TO LOWER 50S AS UPPER LEVEL RIDGE MOVES EASTWARD.
&&
.AVIATION...
EXPECT VFR CONDITIONS AT ALL TAF AIRFIELDS THE NEXT 24 HOURS. SOME
LOW CUMULUS DEVELOPMENT (2000 TO 3000 FT) IS POSSIBLE THIS AFTERNOON...
ESPECIALLY ACROSS PORTIONS OF NORTHWEST MN...BUT WILL NOT MENTION
ANY CEILINGS AT THIS TIME. MAIN STORY FOR THE DAY WILL BE BREEZY
CONDITIONS FROM THE NORTHWEST WITH AFTERNOON GUSTS FROM 30 TO 35
KTS...ESPECIALLY AT KFAR.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NDZ038-049-052-053.
MN...NONE.
&&
ROGERSHazardous weather outlook, Nov 2, 5:34 AM CDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 534 AM CDT TUE NOV 2 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 534 AM CDT TUE NOV 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING WILL CONTINUE FOR SEVERAL POINTS IN THE RED RIVER VALLEY TODAY. REFER TO THE LATEST STATEMENTS FOR DETAILS. IN ADDITION...SCATTERED RAIN SHOWERS ARE POSSIBLE ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON WITH PASSAGE OF A COLD FRONT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR RIVER FLOODING WILL CONTINUE FOR SEVERAL POINTS IN THE RED RIVER VALLEY THROUGH THE WEEK. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.